Texas, 2014Winter Storm and Hail in Texas, March 2, 2014
March 2, 2014 · NWS FWD · 7 events in 6 counties and zones
A wintry mix fell across mainly the northern half of the CWA. Some areas north and northeast of the Metroplex received over a half inch of sleet.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $920,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wintry mix fell across mainly the northern half of the CWA. Some areas north and northeast of the Metroplex received over a half inch of sleet. The highest sleet accumulations were in Hopkins County where 1.5-3 of sleet fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 1, 11:35 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 1, 11:35 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 PM CST SAT MAR 1 2014
.AVIATION...
CONCERNS...SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT THROUGH MID
MORNING SUNDAY /09-16Z/. FREEZING RAIN AND SLEET POSSIBLE LATE
MORNING INTO THE EARLY EVENING IN THE METROPLEX.
A COLD FRONT EXTENDED SOUTHEAST OF A DURANT OKLAHOMA /KDUA/ TO
DENTON /KDTO/ TO BRECKENRIDGE /KBKD/ LINE AS OF 05Z. THIS FRONT
WILL BE MOVING THROUGH THE METROPLEX TAF SITES AROUND 06Z /THE
BEGINNING OF TAF PERIOD/...AND THROUGH WACO AROUND 12Z.
THE VERY COLD AIR LAGS A FEW HOURS BEHIND THE INITIAL WIND SHIFT
TO THE NORTH. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT. TEMPERATURES ARE
EXPECTED TO FALL TO FREEZING 15-16Z SUNDAY /9-10 AM CST/ IN THE
METROPLEX. AT THAT TIME...THE RAIN WILL CHANGE TO FREEZING RAIN.
THE FREEZING RAIN MAY MIX WITH SLEET DURING THE AFTERNOON. THERE
WILL CONTINUE TO BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS
INTO THE AFTERNOON AND IF THIS HAPPENS...PRECIPITATION AMOUNTS
WILL END UP BEING HEAVIER THAN THE CURRENT FORECAST. ALSO NOTE
THAT THE FORECAST ACCUMULATIONS ARE FOR THE GROUND...AND ICING ON
ELEVATED SURFACES WILL START AS TEMPERATURES DROP BELOW FREEZING.
THE PRECIPITATION WILL DIMINISH EARLY TO MID EVENING...SHUTTING
OFF 02-03Z.
WIND SPEEDS WITH THE INITIAL WIND SHIFT WILL BE AROUND 15 KNOTS
BUT WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS UP TO AROUND 30
KNOTS BEFORE DAYBREAK SUNDAY. CEILINGS WILL LOWER TO MVFR WITHIN
A FEW HOURS OF FRONTAL PASSAGE. CEILINGS SHOULD LOWER TO IFR
TOWARD 10Z AND SOME LIGHT FOG MAY REDUCE VISIBILITIES TO 3-5SM.
CEILINGS SHOULD IMPROVE TO THE LOWER END MVFR BY EARLY AFTERNOON
BUT NOT RETURN TO VFR UNTIL AFTER MIDNIGHT SUNDAY NIGHT /PROBABLY
AROUND 09Z MONDAY/.
AT WACO...A SIMILAR SCENARIO IS EXPECTED. MVFR CEILINGS WILL MOVE
BACK IN 06-08Z AND QUICKLY LOWER TO IFR AROUND 09Z. THE ARCTIC
FRONT IS EXPECTED TO MOVE THROUGH AROUND 12Z...WITH NORTHERLY
WINDS AROUND 15 KNOTS. NORTH WINDS OF 15 TO 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS ARE EXPECTED AFTER DAYBREAK SUNDAY. IFR
CONDITIONS ARE EXPECTED FOR MOST OF THE DAY. SHOWERS AND ISOLATED
THUNDERSTORMS ARE POSSIBLE ALONG AND BEHIND THE FRONT. AS
TEMPERATURES FALL TO FREEZING MID AFTERNOON /21Z/...THE RAIN WILL
BECOME LIGHT FREEZING RAIN. THE PRECIPITATION WILL END BY MID
EVENING SUNDAY /03Z MONDAY/.
58
&&
.UPDATE...
THE FORECAST IS STILL BEING UPDATED BUT HERE IS A QUICK DISCUSSION
REGARDING THE CHANGES THAT ARE BEING MADE TONIGHT...
AS ANTICIPATED...THE ARCTIC FRONT IS AHEAD OF SCHEDULE AND HAS
ALREADY ENTERED OUR NORTHWESTERN COUNTIES. TEMPERATURES ARE NOT
DRASTICALLY DROPPING ALONG THE LEADING EDGE OF THE FRONT WITH THE
TRUE ARCTIC AIR LAGGING A FEW HOURS BEHIND THE LEADING EDGE. AT 9
PM...THE FRONT WAS LOCATED NEAR A LINE FROM CLAYTON OKLAHOMA TO
SHERMAN TO BRECKENRIDGE TO SOUTH OF LUBBOCK. TEMPERATURES BEHIND
THE FRONT IN OUR NORTHWESTERN COUNTIES ARE NOW IN THE 50S BUT
TEMPERATURES ACROSS SOUTH CENTRAL OKLAHOMA ARE ALREADY IN THE 30S
AND LOWER 40S. SEVERAL LOCATIONS IN SOUTHWEST OKLAHOMA ARE IN THE
UPPER 20S.
WILL UPDATE THE FORECAST TO REFLECT THE FASTER MOVEMENT OF THE
FRONT. BY 1 AM...THE FRONT WILL BE NEAR A CISCO TO DFW TO PARIS
LINE...REACHING KILLEEN...WACO AND CANTON AROUND 5 AM AND FINALLY
THROUGH OUR SOUTHERN COUNTIES BY MIDDAY. TEMPERATURES WILL
CONTINUE TO FALL THROUGH THE DAY TOMORROW WITH OUR HIGH
TEMPERATURES OCCURRING BETWEEN MIDNIGHT AND DAYBREAK DEPENDING ON
THE FRONTS LOCATION.
WILL NOT MAKE SIGNIFICANT CHANGES TO THE PRECIPITATION TYPES OR
CHANCES...BUT WITH THE EARLIER ARRIVAL OF THE FRONT...WILL ADD A
MENTION OF WINTER PRECIPITATION TO THE SOUTHERN COUNTIES IN THE
LATE AFTERNOON/EVENING HOURS....INCLUDING TEMPLE/KILLEEN. LIGHT
ACCUMULATIONS IN THE SOUTHERN COUNTIES ARE POSSIBLE WHICH COULD
IMPACT BRIDGES AND OVERPASSES.
THE NAM...TX TECH WRF...RAP...AND OUR LOCAL WRF ALL HAVE
REASONABLE PRECIPITATION TRENDS TOMORROW AND AM LEANING TOWARDS
THEIR SOLUTIONS. THEY HAVE PRECIP OCCURRING ALONG AND BEHIND THE
FRONT IN THE EARLY MORNING HOURS WITH A LITTLE LULL IN THE
ACTIVITY DURING THE LATE MORNING HOURS AND AROUND MIDDAY. THEN THE
PRECIPITATION REDEVELOPS BEHIND THE FRONT AS THE UPPER LEVEL TROUGH
MOVES JUST NORTH OF THE REGION. MOST OF THE PRECIPITATION...OCCURS
OVER ROUGHLY THE NORTHERN HALF OF THE REGION. THIS IS WHEN WE
EXPECT THE HEAVIER QPF AMOUNTS. ISOLATED THUNDERSTORMS COULD ALSO
OCCUR AND SOUNDINGS INDICATE THUNDERSLEET MAY OCCUR IN THE
AFTERNOON HOURS.
THE WINTER WEATHER ADVISORY WILL REMAIN AS IS BUT HAVE UPGRADED
OUR NORTHEASTERN COUNTIES TO A WINTER STORM WARNING...ALONG AND
EAST OF A BONHAM TO GREENVILLE LINE. ICE ACCUMULATIONS IN THESE
COUNTIES COULD REACH A QUARTER OF AN INCH WITH THE HEAVIER
PRECIPITATION THAT IS EXPECTED IN THE AFTERNOON HOURS. THE WARNING
WILL BE FROM NOON UNTIL 9 PM. IT IS POSSIBLE THAT THE WARNING MAY
NEED TO BE EXPANDED WEST...POSSIBLY INTO THE DFW METROPLEX
AREA...AND IT IS POSSIBLE THAT THE ADVISORY MAY HAVE TO EXPANDED
SOUTH ALONG AND EAST OF I-35. HOWEVER...WILL CONTINUE TO ANALYZE
NEW MODEL DATA TONIGHT BEFORE MAKING ANY MORE CHANGES TO THE
ADVISORY AND WARNING LOCATIONS/PRODUCTS.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 409 PM CST SAT MAR 1 2014/
REGARDING THE WINTER WEATHER ADVISORY ACROSS NORTH AND CENTRAL
TEXAS...WENT AHEAD AND EXPANDED THE ADVISORY SOUTH TO A CISCO TO
CLIFTON TO ATHENS LINE WITH THE AFTERNOON FORECAST PACKAGE. THE
BIGGEST IMPACTS FROM FREEZING RAIN AND/OR SLEET ACCUMULATIONS ARE
STILL EXPECTED TO OCCUR ALONG AND NORTH OF A LINE FROM GRAHAM TO
PLANO TO SULPHUR SPRINGS. POINTS SOUTH OF THIS LINE TO THE
SOUTHERN EDGE OF THE WINTER WEATHER ADVISORY ARE STILL EXPECTED
TO SEE IMPACTS FROM LIGHT ICE ACCUMULATIONS...BUT THESE IMPACTS
ARE EXPECTED TO BE FOCUSED ON ELEVATED SURFACES...IN PART DUE TO
THE VERY WARM TEMPERATURES ACROSS THE REGION TODAY. DETAILS
REGARDING THE FORECAST CONTINUE BELOW:
A 21Z SUBJECTIVE SURFACE ANALYSIS INDICATED A BOUNDARY LIFTING
SLOWLY NORTH TOWARDS THE RED RIVER WHERE MOST GUIDANCE INDICATES
IT WILL STALL OUT BY SUNSET. TEMPERATURES ACROSS NORTH TEXAS WERE
GENERALLY IN THE MID TO UPPER 70S FOR MOST LOCATIONS...WITH A
NOTABLE EXCEPTION SOUTHWEST OF THE DFW AREA...WHERE TEMPERATURES
SPIKED INTO THE MID TO UPPER 80S ALONG AN 850 MB THERMAL RIDGE.
WITH TEMPERATURES TOPPING OUT IN THE 70S TO 80S ON CONSECUTIVE
DAYS FOR MOST POINTS ACROSS NORTH AND CENTRAL TEXAS...SOIL
TEMPERATURES ARE WARM...AND THIS WILL PLAY AN IMPORTANT ROLE IN
OUR FORECAST OVER THE NEXT 24 HOURS.
TO OUR NORTH...21Z SURFACE OBSERVATIONS ACROSS SOUTHERN KANSAS AND
NORTHERN OKLAHOMA RANGED FROM THE LOWER TEENS TO THE MIDDLE 20S.
COMPARING THESE TEMPERATURES TO THE MORNING NAM 21Z FORECAST FOR
SURFACE TEMPERATURES INDICATED THAT THE NAM WAS RUNNING 8 TO 10
DEGREES TOO WARM WITH AIR ASSOCIATED WITH THE ARCTIC FRONT.
UNFORTUNATELY THE NAM IS THE COLDEST OF THE POPULAR OPERATIONAL
FORECAST MODELS...SO THERE ARE SOME SIGNIFICANT SHORT TERM SURFACE
TEMPERATURE ISSUES TO CONTEND WITH IN THE FORECAST MODELS MOVING
FORWARD. THE RAP IS DOING THE BEST JOB RESOLVING 21Z
TEMPERATURES...BUT THAT IS LARGELY DUE TO THE FACT THAT THE RAP
INGESTS NEW DATA EACH HOUR. AT ANY RATE...CONTINUED TO RELY UPON
THE NAM HEAVILY WITH THIS FORECAST PACKAGE...JUST LIKE THE
MIDNIGHT CREW...BECAUSE THE NAM IS THE COLDEST AND FASTEST WITH
THIS ARCTIC COLD FRONT OVER THE NEXT 24 HOURS.
DUE TO THE PRESENCE OF TWO BOUNDARIES IN THE AREA (THE NEARLY
STATIONARY FRONT NEAR THE RED RIVER...THEN THE ARCTIC FRONT TO THE
NORTH) IT WAS DIFFICULT TO TRACK THE SOUTHERN PROGRESS OF THE
ARCTIC FRONT EARLY THIS AFTERNOON. THIS IS PARTIALLY DUE TO MOSTLY
CLOUDY SKIES NORTH OF THE RED RIVER FRONT...AND PARTIALLY DUE TO
NORTHERLY WINDS EXTENDING FROM THE RED RIVER NORTH THROUGH KANSAS
MASKING THE WIND SHIFT ASSOCIATED WITH THE TRULY ARCTIC AIRMASS.
BASED ON HOURLY TEMPERATURE TRENDS...AT 21Z THE FRONT APPEARED TO
BE NEAR A LINE FROM CANADIAN TX TO WATONGA OK TO PONCA CITY OK.
TRACKING THIS FRONT WILL ALSO PLAY AN IMPORTANT ROLE IN THE
FORECAST FOR PRECIPITATION TYPE OVER THE NEXT 24 HOURS AS A FASTER
OR SLOWER FRONTAL PASSAGE COULD HAVE DRASTIC IMPACTS ON OUR
FORECAST AND IMPACTS.
TO THE FORECAST...THE COLD FRONT IS EXPECTED TO ARRIVE AT THE RED
RIVER JUST AFTER MIDNIGHT TONIGHT...PUSHING INTO THE DFW AREA
BETWEEN 3 AND 4 AM CST. THE FRONT IS EXPECTED TO PASS ACROSS WACO
AROUND 7 AM...AND THEN ACROSS PALESTINE AND TEMPLE/KILLEEN AN HOUR
LATER. THE FRONT IS EXPECTED TO BE SOUTHEAST OF THE FORT WORTH
CWA BEFORE NOON.
AHEAD OF THE FRONT...REGARDING THUNDERSTORM AND SEVERE WEATHER
CHANCES. PARAMETERS ARE THERE INDICATIVE OF A SEVERE THUNDERSTORM
THREAT WITH DEW POINTS IN THE LOWER TO MID 60S IN PLACE CURRENTLY
ACROSS MUCH OF CENTRAL TEXAS. MODELS INDICATE THAT THERE WILL BE
AROUND 1000 J/KG OF CAPE FOR STORMS AND KEEP LAYER BULK SHEAR OF
AROUND 50 KTS. TAKEN AT FACE VALUE THE INTERSECTION OF THIS
PARAMETER SPACE IS SUPPORTIVE OF ORGANIZED STORMS...PROBABLY
SUPERCELLS OR POSSIBLY MULTI-CELL CLUSTERS ASSUMING STRONG FORCING
ALONG THE COLD FRONT IS LARGELY RESPONSIBLE FOR RELEASING THE
POTENTIAL CONVECTIVE ENERGY INTO STORMS.
THE PROBLEM IS THAT THE CONSENSUS OF MODEL GUIDANCE SHOWS A LARGE
CAPPING INVERSION IN THE 850 TO 800 MB LAYER...WHICH IS QUITE
STOUT AT 300 TO 400 J/KG OF CONVECTIVE INHIBITION FOR SURFACE
BASED AIR PARCELS AHEAD OF THE FRONT. FORECAST SOUNDINGS DO
INDICATE THAT STRONG LIFT ASSOCIATED WITH THE ARCTIC FRONT WILL
LIFT AND COOL A LARGE CHUNK OF THIS CAPPING INVERSION...HOWEVER
THE CAP APPEARS TO BE CONSISTENTLY IN PLACE UNTIL 2-3 HOURS BEHIND
THE FRONT. THIS BEING THE CASE...THERE WOULD BE NEARLY A ZERO
CHANCE OF SURFACE BASED STORMS AND TORNADOES ACROSS THE CWA OUT
AHEAD OF THE FRONT TOMORROW MORNING. DAMAGING WIND MAY BE
POSSIBLE...HOWEVER STORMS ARE EXPECTED TO BECOME QUITE ELEVATED
BEHIND THE FRONT...SO ANY VERTICAL MOTIONS WITHIN THE FRONTAL
INVERSION ARE EXPECTED TO BE DAMPENED BY HIGH STABILITY. THAT
LEAVES A CHANCE FOR ELEVATED STORMS CAPABLE OF PRODUCING
HAIL...WHICH CANNOT BE RULED OUT AT THIS TIME. LEFT A MENTION OF
AN ELEVATED RISK FOR SEVERE STORMS ACROSS THE FAR SOUTHEASTERN CWA
FOR TOMORROW MORNING AS A RESULT IN OUR GRAPHICAL HAZARD IMAGES.
BEHIND THE FRONT...FORECAST SOUNDINGS ARE SUPPORTIVE OF SCATTERED
PRECIPITATION ASSOCIATED WITH PERSISTENT ISENTROPIC UPGLIDE AND
FRONTOGENETIC FORCING FOR ASCENT OVER ALL OF NORTH AND CENTRAL
TEXAS. WENT AHEAD AND BUMPED POPS UP TO 80 PERCENT FOR MOST
LOCATIONS SUNDAY MORNING AS CHANCES FOR ALL LOCATIONS TO RECEIVE
AT LEAST ONE HUNDREDTH OF AN INCH OF PRECIPITATION LOOKS VERY HIGH
AT THIS TIME. MOST PRECIPITATION SUNDAY MORNING IS EXPECTED TO BE
LIGHT...HOWEVER CANNOT RULE OUT SOME EMBEDDED THUNDERSTORMS AS AIR
PARCELS LIFTED FROM THE 900 TO 850 MB LAYER ARE CONSISTENTLY
FORECAST TO HAVE 3-500 J/KG OF POSITIVE CAPE. MORE WIDESPREAD
PRECIPITATION IS EXPECTED TO OCCUR SUNDAY AFTERNOON UNFORTUNATELY
AS A STRONG SHORTWAVE TROUGH CURRENTLY OVER SOUTHERN CALIFORNIA
SPREADS LARGE SCALE FORCING FOR ASCENT OVER THE CWA. THIS IS
UNFORTUNATE BECAUSE THE ARCTIC AIRMASS WILL BE THROUGH THE ENTIRE
CWA BY THIS TIME WITH SUB-FREEZING TEMPERATURES BUILDING QUICKLY
SOUTHEAST THROUGH THE AFTERNOON HOURS OF THE DAY.
DEPENDING ON HOW FAST TEMPERATURES FALL BEHIND THE FRONT...WE
SHOULD SEE A TRANSITION FROM RAIN SHOWERS TO FREEZING RAIN...TO
FREEZING RAIN MIXED WITH SLEET TO ALL SLEET THROUGHOUT THE DAY AS
THE ARCTIC AIRMASS CONTINUES TO BUILD INTO THE AREA FROM THE
NORTHWEST. AT THIS TIME HAVE THE BEST CHANCES FOR ACCUMULATING ICE
AND SLEET FOR LOCATIONS ALONG AND NORTH OF A LINE FROM GRAHAM TO
PLANO TO SULPHUR SPRINGS AS THESE LOCATIONS ARE MOST LIKELY TO
SPEND MOST OF THE DAY SUNDAY AT OR BELOW FREEZING. FROM THIS LINE
SOUTH TO A LINE FROM CISCO TO CLIFTON TO ATHENS (THIS INCLUDES THE
DFW METROPLEX)...EXPECT LESSER AMOUNTS OF ICE AND SLEET
ACCUMULATION SIMPLY BECAUSE THE SUB-FREEZING AIR IS SLOWER TO
BUILD IN...AND THESE AREAS SAW TEMPERATURES CLIMB ABOUT 10 DEGREES
HIGHER TODAY THAN LOCATIONS FURTHER NORTH.
ICE ACCUMULATIONS ARE VERY HARD TO PIN DOWN BECAUSE WE HAVE BEEN
SO WARM OVER THE PAST 48 HOURS. JUST LOOKING AT MODEL OUTPUT AND
FORECAST WATER EQUIVALENT PRECIPITATION AND CONVERTING THAT
DIRECTLY INTO ICE IS A VERY POOR ESTIMATE OF ICE ACCUMULATION FOR
THIS EVENT BECAUSE SOIL TEMPERATURES ARE IN THE MID TO UPPER 50S
ACROSS THE CWA. IT WILL TAKE QUITE A BIT OF TIME FOR SOIL
TEMPERATURES TO FALL...MEANING THAT A LARGE PORTION OF ANY LIQUID
PRECIPITATION THAT FALLS...EVEN WITH TEMPERATURES BELOW
FREEZING...WILL NOT STICK TO THE GROUND. ESTIMATING HOW MUCH
RAINFALL WILL RUN OFF VERSUS HOW MUCH WILL ACCUMULATE AS ICE IS
EXTREMELY DIFFICULT. AT THIS TIME FORECAST ACCUMULATION AMOUNTS
ARE APPROXIMATELY 25 PERCENT OF WHAT WE EXPECT TO FALL AS WATER
EQUIVALENT PRECIPITATION.
WHETHER THIS IS AGGRESSIVE OR CONSERVATIVE WILL DEPEND AT LEAST
PARTIALLY ON HOW FAST WE FALL BELOW FREEZING BEHIND THE ARCTIC
FRONT. FALLING BELOW FREEZING FASTER THAN EXPECTED WILL RESULT IN
GREATER IMPACTS ON AVERAGE. WE WILL MONITOR THE PROGRESS OF THE
FRONT THIS EVENING AND OVERNIGHT...AND IF IT LOOKS LIKE WE WILL
GET COLDER SIGNIFICANTLY FASTER...WE MAY HAVE TO UPGRADE SOME
PORTIONS OF THE ADVISORY INTO A WINTER STORM WARNING BEFORE SUNDAY
MORNING. AT THIS TIME THE MOST LIKELY SCENARIO IS ICE ACCUMULATION
AND IMPACTS MAINLY RELEGATED TO ELEVATED SURFACES...WHICH IS WHY A
WINTER WEATHER ADVISORY IS IN EFFECT AND NOT A WINTER STORM
WARNING AT THIS TIME. CURRENT THINKING IS THAT ONE TENTH TO ONE
QUARTER OF AN INCH OF SLEET IS POSSIBLE ACROSS THE ADVISORY
AREA...ALONG WITH LIGHT ICE ACCUMULATIONS OF LESS THAN ONE TENTH
OF AN INCH...MAINLY ON ELEVATED SURFACES.
WITH MOST ATTENTION FOCUSED ON SUNDAYS FRONT AND ASSOCIATED WINTER
WEATHER...HERE IS A QUICK SUMMARY OF THE REMAINDER OF THE FORECAST:
PRECIPITATION IS EXPECTED TO END FROM WEST TO EAST SUNDAY EVENING
ACROSS NORTH TEXAS. TEMPERATURES WILL REMAIN BELOW FREEZING ALL
NIGHT...MEANING ANY RESIDUAL WATER ON AREA ROADWAYS WILL FREEZE UP
CAUSING ADDITIONAL TRAVEL PROBLEMS.
MONDAY MORNING WIND CHILL VALUES WILL BE ZERO TO MINUS 5 DEGREES
FOR MUCH OF NORTH TEXAS...ASSUMING THIS DOES NOT CHANGE IN FUTURE
FORECASTS...WE WILL NEED A WIND CHILL ADVISORY FOR MUCH OF THE CWA
EARLY MONDAY MORNING TO ACCOUNT FOR THESE VERY COLD WIND CHILL
VALUES.
WITH COLD AIR IN PLACE...WE HAVE A CHANCE FOR LIGHT FREEZING RAIN
ACROSS CENTRAL TEXAS EARLY TUESDAY MORNING INTO THE LATE MORNING
HOURS OF THE DAY. WE WILL NEED TO WATCH THIS NEXT UPPER LEVEL
SYSTEM CLOSELY IN CASE IMPACTS ARE GREATER THAN CURRENTLY
FORECAST. CURRENTLY...ANY ICE ACCUMULATIONS ARE EXPECTED TO REMAIN
VERY LIGHT...ON THE ORDER OF ONE HUNDREDTH OF AN INCH.
WE WILL WARM UP FOR THE REMAINDER OF THE WEEK...BUT HAVE LOW RAIN
CHANCES IN THE FORECAST IN THE MIDDLE OF THE WEEK WITH YET ANOTHER
UPPER LEVEL STORM SYSTEM PASSING OVER THE REGION. THIS
PRECIPITATION IS EXPECTED TO REMAIN WARM ENOUGH FOR ALL RAIN AT
THIS TIME.
CAVANAUGH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 36 35 16 36 24 / 60 80 20 0 10
WACO, TX 59 53 20 41 29 / 30 80 20 0 10
PARIS, TX 35 35 11 34 22 / 60 80 80 0 10
DENTON, TX 32 32 14 34 21 / 60 80 20 0 10
MCKINNEY, TX 33 34 13 34 19 / 60 80 30 0 10
DALLAS, TX 38 37 16 37 25 / 60 80 20 0 10
TERRELL, TX 44 42 15 36 23 / 50 80 50 0 10
CORSICANA, TX 59 57 18 38 26 / 30 80 30 0 10
TEMPLE, TX 66 58 21 42 30 / 20 80 20 0 20
MINERAL WELLS, TX 32 32 14 36 23 / 60 80 10 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST SUNDAY FOR
TXZ115>123-129>135-144>146.
WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR TXZ094-
095-105>107.
WINTER STORM WARNING FROM NOON TO 9 PM CST SUNDAY FOR TXZ094-095-
105>107.
WINTER WEATHER ADVISORY FROM 3 AM TO 9 PM CST SUNDAY FOR
TXZ091>093-100>104.
&&
58/82
Hazardous weather outlook, Mar 2, 4:11 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
411 AM CST SUN MAR 2 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
411 AM CST SUN MAR 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A WINTRY MIX OF FREEZING RAIN AND SLEET WILL IMPACT MUCH OF THE
REGION TODAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. A
WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR ALL AREAS ALONG AND
NORTH OF A LINE FROM GOLDTHWAITE TO ATHENS. A WINTER STORM WARNING
IS ALSO IN EFFECT FROM FOR LOCATIONS ALONG AND EAST OF A BONHAM
TO GREENVILLE LINE.
ICE WILL ACCUMULATE MAINLY ON BRIDGES AND OVERPASSES EARLY THIS
MORNING...AND THEN ON SOME AREA ROADS LATE THIS MORNING THROUGH THE
AFTERNOON IN THE WARNING AND ADVISORY AREAS. PRECIPITATION SHOULD
COME TO AN END SHORTLY AFTER SUNSET THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN ALONG AND SOUTH OF
A COMANCHE TO PALESTINE LINE MONDAY NIGHT. THERE WILL BE A CHANCE
OF FREEZING RAIN ALONG AND SOUTHEAST OF A GOLDTHWAITE TO CANTON
LINE TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Event by event
4 sleet, 2 winter storm, 1 hail. Local standard time, as filed.
Winter Storm, Grayson
- When
- March 2, 5:00 AM CST to 6:00 PM CST
- Where
- Grayson forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Around half an inch of sleet covered areas in Howe and in and around Sherman. A trained spotter 2 miles west of Gunter reported 0.70 of sleet. In addition, up to 0.20 of freezing rain coated surfaces.
Winter Storm, Hopkins
- When
- March 2, 9:35 AM CST to 6:45 PM CST
- Where
- Hopkins forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Sleet and freezing rain affected Hopkins County resulting in slick roads. The freezing rain total averaged 0.10 but sleet totals between 1.5-2 was reported in Cumby with another 1.5 reported northwest of Sulphur Springs and around 0.50 in Sulphur Springs. Over 3 of sleet and ice was reported in Tira.
Sleet, Jack
- When
- March 2, 12:00 PM CST to 3:00 PM CST
- Where
- Jack forecast zone
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Three-quarters of an inch of sleet was reported in Jacksboro.
Sleet, Navarro
- When
- March 2, 2:00 PM CST to 6:00 PM CST
- Where
- Navarro forecast zone
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Sleet up to 1 deep was reported on several roads around the county. Traffic on I-45 was moving very slowly or brought to a standstill.
Hail, Navarro
- When
- March 2, 2:30 PM CST
- Where
- Navarro County, 1.38 mi N of Corsicana Arpt
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.140, -96.470
Nickel sized hail was reported between Rice and Corsicana.
Sleet, Henderson
- When
- March 2, 2:30 PM CST to 7:00 PM CST
- Where
- Henderson forecast zone
- Property damage
- $150,000
- Reported by
- Social Media
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Between 1-1.5 inches of sleet was reported in and around Athens. Over half an inch of sleet was also reported in Trinidad and Gun Barrel City. The roads were slick and icy because of the sleet.
Sleet, Van Zandt
- When
- March 2, 2:45 PM CST to 6:45 PM CST
- Where
- Van Zandt forecast zone
- Property damage
- $150,000
- Reported by
- Amateur Radio
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
An inch of sleet was measured in Phalba. Two inches of sleet was reported in Van.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Sleet
- Sleet accumulating half an inch or more.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Arkansas, March 2 to 3, 20141 death · 2 injured · $3.4 million · 43 events
- Winter Storm in Arkansas, March 2 to 3, 20141 death · 4 injured · 12 events
- Coastal Flood in Guam, March 2 to 6, 2014$3.0 million · 1 event
- Winter Storm in Kentucky, March 2 to 3, 2014$140,000 · 22 events
- Debris Flow in Washington, March 2 to 8, 2014$200,000 · 1 event
- Winter Weather in Texas, March 2, 20142 injured · $50,000 · 1 event
- Winter Storm in Kentucky, March 2 to 3, 201449 events
- Winter Storm and Debris Flow in West Virginia, March 2 to 3, 2014$15,000 · 35 events
- Damaging Winds and Strong Wind in Mississippi, March 2 to 3, 20142 injured · $18,000 · 55 kt wind · 5 events
- Ice Storm and Winter Storm in Kentucky, March 2 to 3, 201433 events
- Winter Storm in Missouri, March 2 to 3, 201430 events
- Winter Storm and Winter Weather in Ohio, March 2 to 3, 201429 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506173, 506395, 506387, 506388, 506385, 506389, 506400.